New meds, depressed

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mogli
Veteran Member


Date Joined Mar 2006
Total Posts : 1191
   Posted 9/13/2008 10:51 AM (GMT -7)   
Hi guys,
 
I recently started Risperdal (taking it at night instead of the Trazodone).  It's been two weeks.  I do have a question about this...Anyone experienced a lot of weight gain with it?
 
Depression creeped in yesterday.  I hope I'm not in for a huge episode.  sad I've been up and down lately; some highs that were a bit intense.  Haven't had that for awhile. 
 
Things between me and my bf are really good though.  I hope it continues this way.  A couple weeks ago, I was thinking our only option was to end it all.  I told him this more than once in some of our conversations.  It was a very emotional time for both of us.  I know it wasn't what he wanted, and deep down it wasn't what I wanted either.  Basically I really thought it had to happen, but just couldn't bring myself to actually walk away.  Since, we have been very close, and are back to talking about the future together.  :-)
 
Work is going very well.  The doctors are very happy with my work and the patients really like me too.  I am proud of myself, really proud.  Each day I think "WOW, if they only knew I was bipolar..." Of course they never will.  My graduation is coming up in a couple weeks. 
 
As far as how I'm feeling...I feel I live my day to day life not paying attention to my illness and what I need to be doing.  I feel like I'm not taking good care of myself with it.  Things get rough between my bf and I if the bp comes out a lot; and at work I definitely have to completely control it.  Some days I wish I could just let it go and kinda let myself be sick.  I'm not sure if that makes any sense or not.  Last night I did tell my bf about the depression and that I wasn't feeling well.  Maybe I'll try that approach a bit more.  Some comfort would go a long way that's for sure.  He has been pretty awesome so far.  UGH...guess I'm just feeling a bit overwhelmed.
 
Anyway, you are all in my thoughts, many hugs.
Mogs
 
Bipolar II, Anxiety/Panic Disorder
Clonazepam .5mg as needed, Risperdal .5mg/day & Lamictal 250 mg/day


Diskus
Regular Member


Date Joined Jul 2008
Total Posts : 110
   Posted 9/13/2008 12:07 PM (GMT -7)   
Mogli-
 
First, congrats on your upcoming graduation! That's quite an accomplishment.
 
My fiance has been on Risperdal for 10 months. It is very effective in controlling some of the more horrific manifestions of his mania. He has not experienced any weight gain. I have heard it is a side-effect, however. Question: are you on a mood-stabilizer? My fi is also on Lamictal w/ lithium. You should talk to your pdoc about upping your lamictal dosage maybe? or adding a stabilizer? My fi has hard to treat bp depression and a recent hospitalization altered his treatment program to add Lamictal (pretty aggressively as he was in the hospital and could be monitored). He's experiencing a period of stability, now. He's also on a small dose of Lexapro as an "activator" so to speak...This combo has dug him out of a hole and for that we're both very grateful.
 
If you like your pdoc and feel comfortable raising some of these issues, it can't hurt.
 
Feel better.

Diskus
Regular Member


Date Joined Jul 2008
Total Posts : 110
   Posted 9/13/2008 12:10 PM (GMT -7)   
Also, i know that my fi often felt guilty for the effects his depression took on our life. This broke my heart and it is possible your fi has more support in him for you than you might think. Sometimes we just need to let ourselves be loved. He wants you to get better (stable) as do you. Definitely keep in the loop as to your state day to day...chances are, he'll notice changes before you do (as I did, months ago when my fi began to sink deeper into his depressive cycle).

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 9/14/2008 1:14 PM (GMT -7)   
Mogli,

I'm always so glad to hear from you. I'm sorry you're feeling blue though. I'm not surprised the doctors and patients like you -- how could they resist? :-) It's nice you and your bf are having a good spell right now. It feels good when everything is going well, doesn't it. Give him extra hugs.

I can easily bet you're feeling overwhelmed in a stressful job like yours. Who else do you have to talk to besides bf? Friend? Parent? Therapist? Us?

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


loving frustrated wife
Veteran Member


Date Joined Jun 2007
Total Posts : 865
   Posted 9/19/2008 8:49 PM (GMT -7)   
Mogli, Hang in there and I just wanted to send you some hugs and remind you that you are awesome! Good for you about finding ways to speak calmly to your bf about your feelings. Keep taking it slow and steady. Take good care of yourself, and personally, I think it is somewhat good that you live your life day to day and don't expel so much energy focused on the bp. I think it is helping you feel more balanced in the end. You know how to communicate what the feelings are that come up, and believe it or not, I bet one of the reasons your bf is doing better about it is the way you are adding it into your life, not placing it first in your life. Does that make sense? It changes the intensity, which in turn makes it easier for him to emotionally handle with you. Just add the time to take care of you in, and you'll be great. I hope the new meds go well with you. My fingers are crossed. LFW

mogli
Veteran Member


Date Joined Mar 2006
Total Posts : 1191
   Posted 9/27/2008 2:36 PM (GMT -7)   

Thank you all for your replies.  I got quite busy after I posted this message.  I agree that it could be good for me not to be "focused" on this illness.  At the same time it just feels like it's preventing me from healing.  Although me depressions have decreased, I worry about crashes or experiencing burn out.  So LFW I will take your advice and add that take care of me part more and more throughout each day and see how that goes.

Serafena, I hope you are well.  Would love an update.  I am missing the counselling/someone to talk to part of my bp life.  With my job I don't have any benefits (hard to believe) and so we'll just have to see what happens with that.  Work actually leaves me feeling completely exhausted for the week so that's something I struggle with.

Diskus, I am taking Lamictal.  And if the Risperdal doesn't cut it, we will be increasing my stabilizer.  Definitely have to up my efforts on my mood charting so my pdoc knows what we need to do.

Thank you all.


Mogs
 
Bipolar II, Anxiety/Panic Disorder
Clonazepam .5mg as needed, Risperdal .5mg/day & Lamictal 250 mg/day

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 7:27 PM (GMT -7)
There are a total of 2,731,917 posts in 300,977 threads.
View Active Threads


Who's Online
This forum has 151133 registered members. Please welcome our newest member, lizabehrher.
287 Guest(s), 13 Registered Member(s) are currently online.  Details
bluelyme, Helgramite, jennydancingfish, madisongrrl, Ljm2014, White Bird, poohcheez, Mustard Seed, kcsmith72, Randy Eichner, Tall Allen, multifacetedme, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer